Thunderstorm Wind, Bedford
- When
- September 27, 3:00 PM EST
- Where
- Bedford County, Breezewood
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 40.000, -78.250
Trees and wires down in Breezewood.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS CTP wrote it up.
Trees and wires down in Breezewood.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before the first event at Sep 27, 2:02 PM EST, 58 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE STATE COLLEGE PA 302 PM EDT SAT SEP 27 2003 TSTMS ALREADY BEGINNING TO DEVELOP ACROSS SW COUNTIES...AND EXPECT MORE TO DEVELOP THROUGH EARLY THIS EVE. COLD FRONT STILL ACROSS FAR WESTERN PA AS OF 19Z. TEMPS/DEWPTS RUNNING HIGHER THAN FWC/MAV/ETA MOS PROGGED ACROSS CENTRAL AND E COUNTIES...AND CLOSE ACROSS FAR WEST. TNT...EXPECT BAND OF SHOWERS/STORMS TO SHIFT OUT OF NW ZONES BEFORE MIDNIGHT...WITH BULK OF ACTIVITY THERE BEFORE 00Z. WENT WITH LIKELY POPS FOR THESE ZONES...CAT ALL OTHERS. AS MID/UPPER LEVEL ENERGY OOZES E...CLOSER TO SFC BOUNDARY...EXPECT FORWARD MOVEMENT OF FRONT TO SLOW DOWN...WITH SOME WAVES POSSIBLY DEVELOPING ON IT. WL KEEP FFA AS IS...WITH GREATEST POTENTIAL ACROSS SUSQ (ESP MID AND UPPER) FOR TRAINING ACTIVITY/SUBSEQUENT FLOODING POTENTIAL. SUN...WL KEEP HI CHC POPS FOR EASTERN AREAS FOR LINGERING AM SHOWERS. OTRW...EXPECT CAA TO SET IN. DOWNSLOPING ACROSS SE SHOULD ALLOW A FEW BREAKS IN CLOUDS...ESP LATE AM INTO THE AFTN. MORE CLOUDS ACROSS CENTRAL AND W...WITH UPSLOPE COMPONENT/ADDED LAKE MOISTURE...AND COLD POOL ALOFT. WL ALSO KEEP CHC RW AS ADDITIONAL SHORTWAVE ENERGY CROSSES CENTRAL AND NW IN THE AFTN. MUCH LESS CHC ACROSS FAR SE DURING THE AFTN HRS DUE TO DOWNSLOPING. AS FOR TEMPS...WENT A BIT A TAD ABOVE FWC/MAV/ETA MOS BLEND...ESP ACROSS FAR SE. SUN NT-TUE...GRADUAL COOLING CONTINUES...WITH MORE CLOUDS/CHC POPS ACROSS HIGHER TERRAIN OF NW AND LAURELS. STRONGER SHORTWAVE APPROACHES LATE TUES/TUE NT...WITH SECONDARY SURGE OF COLDER AIR. WL INCREASE POPS FOR THIS PERIOD. WENT A BIT BLO MOS TEMPS ACROSS NW ZONES FOR MINS...CLOSE ELSEWHERE. WED AND BEYOND...UNSEASONABLE CHILL...WITH MORE LE CLOUDS/SHOWERS...ESP ACROSS HIGHER W-FACING TERRAIN. WOULD NOT BE COMPLETELY SURPRISED TO SEE FIRST SNOWFLAKES OF YR IN HIGHEST TERRAIN OF NW MTNS/LAURELS BY WED NT THROUGH THU NT...BUT FEEL 12Z GFS 850 TEMPS OF -5 TO -8 C MAY BE A BIT OVERDONE...ESP GIVEN THE RELATIVE WARMTH OF THE GREAT LAKES. && .CTP WATCHES/WARNINGS/ADVISORIES... PA...FLOOD WATCH THIS AFTERNOON THROUGH EARLY SUN AM FOR MOST OF CENTRAL PA ZONES EXCLUDING WARREN-MCKEAN-ELK COUNIES. KL
PAZ004>006-010>012-017>019-024>028-033>037-041-042-045-046-049>053- 056>059-063>066-271130- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE STATE COLLEGE PA 538 AM EDT SAT SEP 27 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...TODAY A FLOOD WATCH IS IN EFFECT FOR MOST OF CENTRAL PENNSYLVANIA THIS AFTERNOON THROUGH MIDNIGHT. SHOWERS AND THUNDERSTORMS WILL ACCOMPANY A STRONG COLD FRONT INTO THE REGION TODAY. SOME OF THE THUNDERSTORMS COULD BE LOCALLY SEVERE CAUSING HEAVY RAIN AND DAMAGING WIND GUSTS. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED TODAY.
PAZ034-271930- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 224 PM EDT SAT SEP 27 2003 ...A STRONG THUNDERSTORM WILL AFFECT BEDFORD COUNTY... AT 216 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 9 MILES WEST OF CUMBERLAND...MOVING NORTHEAST AT 20 MPH. THE THUNDERSTORM WILL BE NEAR LAKE GORDON AROUND 300 PM...HYNDMAN AROUND 305 PM...BUFFALO MILLS AROUND 325 PM...AND RAINSBURG AROUND 330 PM. WIND GUSTS TO 50 MPH ARE POSSIBLE WITH THIS STORM.
The State College radar (KCCX), 105 km away, was scanning. The volume nearest the first event began at 20:00 UTC.
1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Pennsylvania in 2003Every state in 2003This day in weather historyWarnings in Pennsylvania, September 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5338067.